Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 21, 2008, 8:43 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2008, 8:43 AM MDT (14:43 UTC)
- Expired
- May 21, 2008, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 211443 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 843 AM MDT WED MAY 21 2008 UTZ005-212200- /O.NEW.KSLC.WI.Y.0019.080521T1443Z-080521T2200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 843 AM MDT WED MAY 21 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. THIS ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. WINDY CONDITIONS HAVE DEVELOPED OVER NORTHWESTERN UTAH THIS MORNING BEHIND A STRONG COLD FRONT MOVING THROUGH THE STATE. WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIPPING BELOW ADVISORY CRITERIA THIS EVENING. THE STRONGEST CROSS WINDS WILL BE ALONG INTERSTATE 80 AND STATE ROUTE 30. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 212144 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 344 PM MDT WED MAY 21 2008 UTZ005-220100- /O.EXT.KSLC.WI.Y.0019.000000T0000Z-080522T0100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 344 PM MDT WED MAY 21 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING. THIS ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. WINDY CONDITIONS ARE CONTINUING THIS AFTERNOON BEHIND A STRONG COLD FRONT MOVING THROUGH THE STATE. WINDY CONDITIONS HAVE DEVELOPED OVER NORTHWESTERN UTAH THIS MORNING BEHIND A STRONG COLD FRONT MOVING THROUGH THE STATE. WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THIS EVENING BEFORE WEAKENING THIS EVENING. THE STRONGEST CROSS WINDS HAVE BEEN OBSERVED ALONG INTERSTATE 80...PARTICULARLY NEAR WENDOVER. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 220113 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 713 PM MDT WED MAY 21 2008 UTZ005-220215- /O.EXP.KSLC.WI.Y.0019.000000T0000Z-080522T0100Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 713 PM MDT WED MAY 21 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE GREAT SALT LAKE DESERT IS NO LONGER IN EFFECT. WINDS HAVE DROPPED BELOW ADVISORY LEVELS ACROSS NORTHWEST UTAH THIS EVENING. HOWEVER...BREEZY CONDITIONS CAN STILL BE EXPECTED THROUGH THE REMAINDER OF THE EVENING HOURS ACROSS NORTHWEST UTAH...WITH GUSTS IN EXCESS OF 30 MPH POSSIBLE $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 21, 5:20 AM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 21, 5:20 AM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
520 AM MDT WED MAY 21 2008
.SYNOPSIS...A STRONG PACIFIC COLD FRONT WILL CONTINUE SOUTH OUT OF
UTAH LATER TODAY. A COLD...MOIST AND UNSTABLE LOW PRESSURE SYSTEM
WILL REMAIN OVER THE GREAT BASIN HEADING INTO THE WEEKEND.
&&
.DISCUSSION...UPPER TROUGH DIGGING SE INTO THE GREAT BASIN STILL ON
TRACK TO CLOSE OFF OVER THE BASIN BY THIS EVENING. THE ASSOCIATED
SURFACE FRONT CURRENTLY OVER CNTRL UTAH WILL CONTINUE SOUTH AND EXIT
THE STATE BY THIS EVENING.
STRONG UPWARD MOTIONS EVIDENT IN THE INCREASING COLD-TOPPED CLOUDS
ACROSS WRN UTAH AT TIME. THE BROAD PRECIP SHIELD EAST OF THE TROUGH
AXIS SHOULD CONTINUE TO EXPAND THIS MORNING AS THE TROUGH AND
MID-LEVEL COLD AIR FILTER INTO THE STATE. ACTIVE WEATHER LIKELY TO
SHIFT INTO ERN UTAH LATER TODAY IN VICINITY OF THE STRENGTHENING
NEAR 700MB BAROCLINIC ZONE. STRONG QG FORCING ALONG THE BOUNDARY
SUGGESTS INCREASING CONVECTIVE ACTIVITY THIS AFTERNOON/EARLY EVENING.
AS THE UPPER LOW CLOSES OFF TONIGHT...A SOLID MID-LEVEL WARM
ADVECTION PATTERN DEVELOPS ACROSS THE NRN HALF OF UTAH/SW WYOMING.
THIS WARM ADVECTION ON TOP OF SHALLOW COLD ADVECTION INDICATES
FAIRLY DEEP UPWARD MOTIONS. SUSPECT THAT STEADY...AND LOCALLY HEAVY
PRECIP WILL DEVELOP TONIGHT THROUGH AT LEAST THE EARLY PART OF
THURSDAY. POTENTIAL EXISTS FOR HEAVY SNOWFALL INTO THE NRN
MOUNTAINS. HAVE ISSUED A SNOW ADVISORY TO COVER THIS SCENARIO.
THE CENTER OF THE BROAD GREAT BASIN UPPER LOW WILL RETREAT WEST INTO
THE WEST COAST REGION THIS WEEKEND. THE AIRMASS OVER UTAH SHOULD
STAY FAIRLY MOIST AS THE UPPER WINDS REMAIN ON THE LIGHT SIDE.
SHORTWAVES EJECTING OUT OF THE PARENT WEST COAST LOW WILL MOVE
SLOWLY NORTHEAST THROUGH THE AREA DURING THE WEEKEND. DYNAMIC LIFT
ALONG WITH PERIODS OF SOLID SURFACE HEATING SHOULD LEAD TO AT LEAST
PERIODS OF SCATTERED CONVECTION THROUGH THE HOLIDAY WEEKEND.
&&
.HYDROLOGY...THE COLD FRONTAL PASSAGE OVERNIGHT WILL DRAMATICALLY
SLOW THE HIGH ELEVATION SNOW MELT TODAY. LESS CONCERNED THIS MORNING
ABOUT RAIN ON SNOW AS THE HEAVIEST PRECIP IS STAYING OUT OVER THE
WEST DESERTS EARLY THIS MORNING. HEAVIER PRECIP WILL SHIFT EAST INTO
THE MOUNTAINS LATER THIS MORNING...THOUGH WITH SNOW LEVELS LOWER DO
NOT SEE ANY SIGNIFICANT RAIN FALLING ON THE HIGH ELEVATION
SNOWPACK. LOWER ELEVATION RAINS WILL LIKELY NOT BE ENOUGH TO BE A
PROBLEM ON ALREADY FAST-FLOWING WATERWAYS.
THE PROVO RIVER AT WOODLAND UTAH WILL RUN AT OR SLIGHTLY BELOW FLOOD
STAGE TODAY. MINOR LOWLAND FLOODING POSSIBLE...SO WILL LEAVE THE
FLOOD WARNING IN EFFECT.
&&
.AVIATION...NORTHWEST WINDS SHOULD PREVAIL AT SLC TERMINAL THROUGH
THE ENTIRE DAY. THE HEAVIEST BAND OF RAIN IS EXPECTED EARLY THIS
MORNING...BUT SHOWERS MAY CONTINUE THROUGHOUT THE DAY. THOUGH THE
HEIGHT OF CEILINGS MAY BOUNCE AROUND DURING THE DAY...PERIODS OF
CEILINGS BELOW 7000FT AGL ARE LIKELY THROUGH AT LEAST 20Z. VFR
CONDITIONS WILL BE MOST COMMON...BUT MVFR CEILINGS AND VISIBILITIES
ARE POSSIBLE IN THE HEAVIER RAIN SHOWERS.
&&
.FIRE WEATHER...THE COLD FRONT ACROSS NORTHWEST UTAH THIS MORNING IS
EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO MUCH OF THE STATE
TODAY. IN SOUTHWEST UTAH...WHERE FUELS ARE ALREADY CRITICALLY
DRY...RELATIVE HUMIDITIES ARE STILL SITTING AROUND 15 PERCENT...BUT
ARE EXPECTED TO INCREASE THROUGH THE MORNING AS MORE MOISTURE MOVES
INTO THE AREA. THIS MUCH COOLER AND MOISTER AIRMASS WILL LINGER
ACROSS THE STATE FOR THE LATTER HALF OF THIS WEEK AND INTO THE
WEEKEND.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY UTZ007>009 NOON TODAY THROUGH NOON THURSDAY.
...FLOOD WARNING FOR THE PROVO RIVER AT WOODLAND THROUGH
THIS AFTERNOON.
WY...NONE.
&&
CONGER/SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, May 21, 7:06 AM MDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 706 AM MDT WED MAY 21 2008 UTZ001>009-014>016-WYZ021-221300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-SOUTHWEST WYOMING- 706 AM MDT WED MAY 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTHERN UTAH...AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MUCH COOLER TEMPERATURES WILL FOLLOW THE COLD FRONT THAT MOVED THROUGH THE AREA OVER NIGHT. WIDESPREAD VALLEY RAIN AND HIGH ELEVATION SNOWS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. HEAVY SNOWS ARE POSSIBLE IN THE NORTHERN MOUNTAINS. SEE THE LATEST WINTER WEATHER STATEMENT FOR DETAILS. THE HEAVY SPRING SNOW MELT RUNOFF WILL SLOW CONSIDERABLY TODAY DUE TO THE COLDER TEMPERATURES. A FLOOD WARNING WILL REMAIN IN EFFECT FOR THE PROVO RIVER NEAR WOODLAND UTAH THROUGH TODAY. FLOWS ALONG AREA WATERWAYS WILL DECREASE DUE TO THE COOLER TEMPERATURES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COOL...MOIST AND UNSETTLED WEATHER WILL REMAIN OVER THE AREA THROUGH FRIDAY. HEAVY SNOWS ARE POSSIBLE OVER THE NORTHERN MOUNTAINS EARLY THURSDAY. A MODEST WARMING TREND WILL DEVELOP THIS HOLIDAY WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON THROUGH MEMORIAL DAY. WARMER AND DRIER CONDITIONS ARE EXPECTED TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTER ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ010>013-019>021-517-518-221300- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 706 AM MDT WED MAY 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND EASTERN UTAH. .DAY ONE...TODAY AND TONIGHT A COLD FRONT SWEEP SOUTH THROUGH THE AREA WILL EXIT THE STATE ALTER TODAY. THE UNSEASONABLY WARM TEMPERATURES OF THE PAST SEVERAL DAYS WILL END AS COOLER TEMPERATURES FOLLOW THE FRONT SOUTH. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE COOLER AIR TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COOL AND UNSETTLED CONDITIONS WILL CONTINUE INTO FRIDAY. THE THREAT OF SHOWERS WILL GRADUALLY DIMINISH OVER THE HOLIDAY WEEKEND AS WARMER AND DRIER AIR MOVE INTO THE REGION. SIGNIFICANTLY WARMER TEMPERATURES ARE EXPECTED BY TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTER ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:37 AM MDT | Snow Advisory | SLC | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.